Drug Interactions With Olanzapine and Fluoxetine
Olanzapine and Fluoxetine and Serotonin Syndrome
Several of the known interactions with olanzapine and fluoxetine are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Olanzapine and Fluoxetine Interactions ExplainedThe following sections explain in detail the potentially negative interactions that can occur when olanzapine and fluoxetine is combined with any of the drugs listed above.
People are generally advised not to drink alcohol while taking olanzapine and fluoxetine. Combining the two may cause unwanted side effects (see Alcohol and Symbyax).
Taking olanzapine and fluoxetine with alprazolam can increase the level of alprazolam in your blood, increasing your risk of side effects. Your healthcare provider may need to decrease your dose of alprazolam to prevent this interaction from occurring.
If olanzapine and fluoxetine is taken with aspirin, it can increase your risk of stomach bleeding. Talk to your healthcare provider before taking these medications together.